MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-06
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Restenosis (4576)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) stent (a 6.0 x 80mm stent) to treat a denovo lesion of the superficial femoral artery (sfa) distal third to proximal popliteal segment in the left leg.A retrograde approach was used and the lesion was prepared using atherectomy and pre-dilated with percutaneous transluminal angioplasty (pta).The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.The patient was seen in the clinic on 27-dec-22 for follow-up review.The patient reported that she had developed pain in her feet with very short distance claudication.It started first on the left leg and then shortly after similar symptoms followed in the right leg.Duplex ultrasound (dus) on the 27-dec-22 showed a 50-75% stenosis in inflow to the bm3d stent and >50% stenosis in the med segment of the bm3d stent.There was also 50-75% stenosis of the left middle popliteal segment.The left common femororal artery (cfa), proximal sfa and middle sfa showed <50% stenosis.The ankle brachial index (abi) on the left was measured at 0.33 and on the right it was measured at 0.48.A left leg angiogram on 03-jan-23 was used to treat the affected segments.Laser atherectomy and pta of the left sfa middle third to proximal popliteal segment.This was reported as a target lesion revascularisation (tlr)/target vessel revascularisation (tvr).There was also pta conducted on the left popliteal artery above the knee (a separate lesion from the thrombosed stent).Following pta, a small area of dissection was noted proximally.There was brisk flow of contrast reported through the treated areas including the stent.The event of restenosis was reported as possibly related to the device and not related to the procedure.It was reported as target lesion related.The patient outcome was reported as resolved/recovered and the device remains implanted.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention and claudication are listed in the biomimics 3d instructions for use and are known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) stent in the left leg, a 6.0 x 80 mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) distal third to proximal popliteal.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.The patient was seen in the clinic on (b)(6) 2022 for follow-up review.The patient reported that she had developed pain in her feet with very short distance claudication.It started first on the left leg and then shortly after similar symptoms followed in the right leg.Duplex ultrasound (dus) on the (b)(6) 2022 showed a 50-75% stenosis in inflow to the bm3d stent and >50% stenosis in the med segment of the bm3d stent.There was also 50-75% stenosis of the left middle popliteal segment.The left common femororal artery (cfa), proximal sfa and middle sfa showed <50% stenosis.The ankle brachial index (abi) on the left was measured at 0.33 and on the right it was measured at 0.48.A left leg angiogram on 03-jan-23 was used to treat the affected segments.Laser atherectomy and pta of the left sfa middle third to proximal popliteal segment.This was reported as a target lesion revascularisation (tlr)/target vessel revascularisation (tvr).There was also pta conducted on the left popliteal artery above the knee (a separate lesion from the thrombosed stent).Following pta, a small area of dissection was noted proximally.There was brisk flow of contrast reported through the treated areas including the stent.The event of restenosis was reported as possibly related to the device and not related to the procedure.It was reported as target lesion related.The patient outcome was reported as resolved/recovered and the device remains implanted.
 
Additional Manufacturer Narrative

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key16264066
Report Number3011632150-2023-00009
Device Sequence Number19877230
Product Code NIP
UDI-Device Identifier05391526850428
UDI-Public(01)05391526850428(17)230812(11)220111(10)0000128351
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model Number142122-06
Device Catalogue Number142122-06
Device Lot Number0000128351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; CLOPIDOGREL (PLAVIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite